| Model Number |
96-2352 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Edema (1820); Unspecified Infection (1930); Muscular Rigidity (1968); Pain (1994); No Code Available (3191)
| Date of Event |
09/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient received a right knee i & d with insert exchange to treat postoperative infection.Upon entering the joint, the surgeon identified and extracted abundant periarticular pus.The surgeon confirmed gross infection of the joint space.The insert was without defect and exchanged for a like tc3 insert.Periarticular infected tissue was excised, and gentle debridement performed with methylene blue and thorough irrigation with saline.Tissue and pus were sent for culture.The surgeon believes this infection is a result of the bone decompression performed on (b)(6) 2019 as there was no infection present in that case.The procedure was completed without complications.Postoperative pathology confirmed a deep infection of (b)(6).Patient was prescribed iv antibiotics for 6 weeks and long-term oral antibiotic therapy.Patient received a right surgical repair of a postoperative superficial wound dehiscence.Upon entering the joint, the surgeon identified and excised all friable tissue and a mucous like membrane from the capsule.The deep capsular repair had partially dehisced and was repaired with competitor suture.The surgeon performed a thorough antibiotic wash-out.There were no product defects and no revisions were performed.The procedure was completed without complications.Right knee.
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.